MAUDE Adverse Event Report: COOK INC GREENE BIOPSY NEEDLE SET

COOK INC GREENE BIOPSY NEEDLE SET
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common device name: device, percutaneous, biopsy.Procode: mjg.Occupation: purchasing.Pma/ 510(k) #: exempt.(b)(4).A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required a greene biopsy needle set for an unknown procedure.During the procedure, the needle left a "small shard" inside the patient.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
D11 ¿ concomitant medical products: rx meds: carefusion 22gx15cm act 2215 temno.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.- attachment: [pr286091_medwatch report #mw5091638.Pdf].
 
Event or Problem Description
Additional information received 27dec2019: the patient underwent a ct guided fine needle aspiration (fna) biopsy of the upper lobe of the left lung for an fdg avid nodule in that region.A post procedure chest x-ray showed 2 "tiny fragments at the medial border of the nodule.".
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 17jan2020.The access site of the needle was the left anterior lung and the operator stated the nodule pushed away from the needle during insertion of the needle.After the device was in place for approx.30 mins, the procedure was terminated and the biopsy was not completed.The fragments were not removed as of (b)(6) 2020, however a surgery is to be scheduled to remove the nodule and the fragments.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation-evaluation it was reported that a needle from a greene biopsy needle set fragmented and separated.The needle was used to access/perform a biopsy on an fluorodeoxyglucose (fdg) avid nodule in the upper lobe of the left anterior lung.The nodule pushed away from the needle so the needle had to be advanced multiple times.The fragment remains in the patient, but a surgery was scheduled to remove the nodule along with the fragments.The patient reportedly experienced no additional adverse effects due to this event.A review of the complaint history, device history record, drawing, quality control, and specifications of the device, were conducted during the investigation.The complaint device was not returned so a physical examination could not be performed.Since relevant dimensions could not be measured against specification, the device cannot be confirmed to be manufactured out of specification.Additionally, a document-based investigation evaluation was performed.The risks associated with these devices are acceptable when weighed against the benefits.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device history record (dhr) was reviewed.The final lot and relevant subassembly lots revealed no nonconformance's.A database search revealed no other complaints at the time of investigation.Since there are no related nonconformance's or other complaints from this lot, there is no evidence that nonconforming product exists in house or in the field.It was reported that the nodule pushed away from the needle multiple times.This may be due to multiple factors, such as a particularly hard, deep, and/or difficult to access nodule.The customer also reported that cartilage caused resistance during access, which may have contributed to the needle fragmenting.Based on the information provided, no returned product, and the results of the investigation, it was concluded that tortuous patient anatomy possibly contributed to this incident.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
GREENE BIOPSY NEEDLE SET
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9460482
Report Number1820334-2019-03098
Device Sequence Number11221168
Product Code MJG
UDI-Device Identifier00827002033832
UDI-Public(01)00827002033832(17)240910(10)9875230
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2024
Device Model NumberN/A
Device Catalogue NumberDGBS-100
Device Lot Number9875230
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/03/2019
Supplement Date Received by Manufacturer12/27/2019
01/17/2020
03/09/2020
Initial Report FDA Received Date12/12/2019
Supplement Report FDA Received Date01/06/2020
02/13/2020
03/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Other;